EconPapers    
Economics at your fingertips  
 

A Note on Different Types of Probabilities of Misclassification

Awogbemi Clement Adeyeye
Additional contact information
Awogbemi Clement Adeyeye: Department of Statistics, National Mathematical Centre, Abuja, Nigeria

Academic Journal of Applied Mathematical Sciences, 2020, vol. 6, issue 8, 181-186

Abstract: Whenever a discriminant function is constructed, the attention of a researcher is often focused on classification. The underlined interest is how well does a discriminant function perform in classifying future observations correctly. In order to assess the performance of any classification rule, probabilities of misclassification of a discriminant function serves as a basis for the procedure. Different forms of probabilities of misclassification and their associated properties were considered in this study. The misclassification probabilities were defined in terms of probability density functions (pdf) and classification regions. Apparent probability of misclassification is expressed as the proportion of observations in the initial sample which are misclassified by the sample discriminant function. Different methods of estimating probabilities of misclassification were related to each other using their individual shortcomings. The status of degrees of uncertainties associated with probabilities of misclassification and their implications were also specified.

Keywords: Probabilities of misclassification; Classification regions; Estimated probability of misclassification; Discriminant function; Mahalanobis distance (search for similar items in EconPapers)
Date: 2020
References: View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://www.arpgweb.com/pdf-files/ajams6(8)181-186.pdf (application/pdf)
https://www.arpgweb.com/journal/17/archive/10-2020/8/6 (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:arp:ajoams:2020:p:181-186

Access Statistics for this article

Academic Journal of Applied Mathematical Sciences is currently edited by Dr. Diana Bílková

More articles in Academic Journal of Applied Mathematical Sciences from Academic Research Publishing Group Rahim Yar Khan 64200, Punjab, Pakistan.
Bibliographic data for series maintained by Managing Editor ().

 
Page updated 2020-10-24
Handle: RePEc:arp:ajoams:2020:p:181-186